MAUDE Adverse Event Report: AESCULAP AG ACCULAN 3TI DERMATOME; POWER SYSTEMS

AESCULAP AG ACCULAN 3TI DERMATOME; POWER SYSTEMS
Model Number GA670
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an acculan 3ti dermatome (part # ga670) was used during a procedure performed on (b)(6) 2021.According to the complainant, the dermatome caused the skin graft to be torn.A second graft was required to complete the surgery.The second graft was taken from the patient's other leg instead.The complaint device has been returned to the manufacturer for evaluation.An additional medical intervention was required.A second graft was required to complete the surgery.Additional patient information is not available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: the investigation was carried out by the aesculap technical services (ats) and took place according to internal specifications.The device was manufactured and delivered in (b)(6) 2012.The investigation results showed that the product passed all inspection points.The next maintenance due date according to the laser marking is (b)(6) 2022.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Explanation and rationale: there was no error detected with the device.Conclusion and measures / preventive measures: due to the current deviation and according to the explanation above, the root cause of the problem is most probably usage-related.Based upon the investigations results a capa is not necessary.

Brand Name
ACCULAN 3TI DERMATOME
Common Device Name
POWER SYSTEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13499347
Report Number9610612-2022-00011
Device Sequence Number4524458
Product Code GFD
UDI-Device Identifier04046963406196
UDI-Public4046963406196
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA670
Device Catalogue NumberGA670
Device Lot Number51832536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown